MB that sounds like a plan. I had a CT scan as very breathless at end of chemo with chest pain and it was all fine. Chemo effects they said! I had to wait 3 weeks taking those injections daily! Was so sick of injecting myself!
Well, I have now had 5th FEC this morning. I asked the MacMillan nurse about taking the steroids and he suggested taking them for 2 days and not the usual 3. He said that this would probably be OK as I've had no nausea at all during treatment. He recommended that I take the second dose by 3pm after eating something so that the effects would wear off before bedtime.
I had a pulmonary CT scan on Sunday as they suspect a blood clot in my lungs due to chemo but the results weren't back so I have to keep up my daily injections of a blood clotting agent.
MacMillan Unit was jam packed full when I left at 10.45am - those nurses really work hard to try and keep up.
They don't appear to take any teabreaks and only have a 30 minute lunch break. They also work after hours for no extra money so that everyone gets seen.
Good luck summer11 for next week!
good luck mouseybrown. my 5th nxt week we are nrly there who would hvve thought!
take care xx
Thanks everyone for your replies.
I will ask about this tomorrow when I am due to have 5th FEC. At least there will only one more to go after that.
yes the steroids are to stop an allergic reaction not the nausea or sickness. They can't tell who will get the allergic reaction which could be potentially very serious, especially for TAX. The allergic reaction for TAX is brain swelling, it is not worth the risk. None of us know if we will be the one with the allergic reaction.
Yes I've had the same info as Kernowdaisy about the steroids being important to stop possible allergic response with brain in particular so do keep taking them even though I hate the high. I did have 2 tablets for 3 days with my 6 FEC and am now on 4 tablets for 3 days for TAX and was told that was the best dose for each type of chemo for me... I now counter the "high" with sleeping tablets for a day or so and they really help - my onc suggested them as I'm hopeless without sleep and just could not cope...
I'd check with your onc before making any decision.
Good luck and do let us know if you get any info from them -thanks
i wonder if its because im having my chemo in a private hospital that i was given them?
i work there so i decided to have my treatment there too, which has been wonderful as i know the staff and have a room with tv, food etc. plus because im using the cold cap it makes it more personal i can close the shutters and curtains
i feel very lucky that i can do this
love and hugs
I was told the steroids help with allergic reactions that the chemo may cause, I had docetaxol and carboplatin and had to have steroids over 5 days a total of approx ten tabs a day. because of the risk of severe side effects including a big dose 10 mins before the chemo.
i was a bit like the duracell bunny I was able to do anything and hardly slept but I did crash down when I came off them.
check with your chemo nurse before you come off them as they may protect you against severe allergic side effects.
Donna i have heard of other units doing this. They feel it covers you when you are at your lowest immune system. I think many units dont do it for cost sake!
Altho if i had had that cover maybe i wouldnt have been in hospital twice for 3 nights
I had 6xFEC and didn't take the dexamethasone steroids after the first one because they gave me an unsuppressable appetite! I was never sick but I still gained weight even without taking them although that was probably more from too much sitting around eating cake!
I still took the other anti sickness tablets if I felt a bit nauseous. My ONC told me it was ok not to take the steroids if I didn't want to.
its me again
i was given 2 lots of antibiotics to take on day 8 for a week, has anyone been given these
Wendy i took one tablet the day after chemo then didnt take any more. Had no side effects. Bit water retention i guess.
Much better than the shaking, sweating, extreme exhaustion and hunger as with the full dose. I also had trouble sleeping and felt almost mad! The nurse said i was fine to not take them and just said keep taking the anti sickness just in case.
Mousey Brown the steroids maybe whats making you feel awful but i can safely say i had 3 FEC and felt fine. Went two weddings days after the chemo then it went wrong!! 4 and 5 were awful...
I had FEC but did not have the 6th one as so poorly with neutropenia and very breathless.
Hi mouseybrown, i too think that the more i have the more the se will effect me, aww sorry you felt so bad at times, it really is a tough road at times for us all,
Does anyone know what the full advantages are regarding taking the steriods, is it just to help for the sickness/nausea?
I had the first FEC at the end of November and I really didn't think it was too bad at the time.
I think everyone is different but I have found the side effects have got gradually worse, the more cycles I've had.
I found days 10 and 11 to be the worst days for me. I felt so bad last time that I felt like giving up the treatment.
That's why I wanted to know if the s/e would lessen if I didn't take the steroids for the three full days.
Hopefully you will be one of the people who don't get too many side effects.
ive only had one cycle of fec, and i took the steriods for 3 days, didnt really effect me other than not nodding of during the day, and feeling alittle hot at times nothing i couldnt cope with.
do the se get worse with the more cycles you have, im havin x6 fec,?
Thanks for replying Evie.
Did you do the same for FEC6?
I am on FEC only for 6 cycles.
Did taking only one steroid for these cycles make a difference to the s/e?
I took one tablet only for one day for cycle 3,4,5 as full dose of steroids made me crazy! The crash was just terrible and not worth suffering. I didnt feel sick or be sick either . Had old domperidone(?)anyway as a back up and lansoperazole for the acid.
Maybe try a reduced dose as that definatly worked for me. I was on FEC tho.
I'm due my 5th FEC tomorrow and just wondered what would happen if I didn't take the steroids they give you.
When I asked this at FEC number 4 I was told that if I didn't take them I would be physically sick.
I get other tablets for the sickness and haven't felt at all nauseous but the other sde effects are really getting me down and are becoming cumulatively worse.
I dread the chemo brain, sleeplessnes, terrible indigestion, muscle aches etc.
I just am curious to know if some of these s/e would lessen if I didn't take the steroids.